It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-24-2006, 09:53 AM   #1
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 104
JeanneO HB User
Question Fentanyl making me sick?

Could the fentanyl be making me sick? I put my 3rd patch on Thurs AM, I'm on 25mcg every 3 days. I started out feeling nauseous, I can't remember if it was before the patch or not to tell you the truth. But the last couple of days it's gotten worse. Last night and this morning I vomitted but prior to that it just felt like I was going to but it passed. I had taken my other meds at about 7AM and threw up at about 7:45....do you think the meds were in my stomach long enough for me to absorb them?

Could it be that the med is building up in my system and that it could pass when I level off? I did remember that when I've been recovering from prior surgeries that the morphine unless it was in the patient pump made me sick. Whenever the nurse would give me the injection I would throw up, of course at the hospital they gave me phenargin(sp).

I guess if it keeps up I'll have to call the doc on Monday.

Thanks,
JeanneO

 
Old 06-24-2006, 10:08 AM   #2
Inactive
 
Join Date: Sep 2005
Posts: 201
wolfmarket HB User
Re: Fentanyl making me sick?

It certainly is a possibility. I am on the 100 mcg patch (or should I say that the 100 mcg patch is on me) and luckily, I don't get any feelings like that.

Your best bet is to tell the Doc on Monday and he might rx some phenegren or another anti-naseau med.

As far as vomiting the other meds up, I don't know if 45 minutes was enough time to absorb all of them.

Good Luck.

Alan

 
Sponsors Lightbulb
   
Old 06-25-2006, 12:24 PM   #3
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 104
JeanneO HB User
Re: Fentanyl making me sick?

Thanks Alan

Feeling better today but put a new patch on this morning. I also didn't take my other meds until I ate breakfast..hopefully that will help.

So I guess I'll see how I feel tonight and tomorrow.

JeanneO

 
Old 06-25-2006, 07:49 PM   #4
Newbie
(male)
 
Join Date: Jun 2006
Location: AZ
Posts: 3
Steelers Fan HB User
Re: Fentanyl making me sick?

JeanneO,

I suffer from a chronic pain that I've had in my side for over three years now. No one has been able to find out what is causing it. I've been on many different types of pain medication and Fentanyl was the absolute worst. My PCP started me out at a very low dossage and over the period of a month or more he worked me up to 200mcg. The side effects I experience were horrible - worse than any other pain medication. I would wear my patches for 48 hours at a time, then start a new one. I put a new patch (or patches) on at about 7:00pm - wear the patch for two days and then start a new one at 7:00pm two days later. When I would start a new patch at night I would feel fine - but then the next morning I would almost alwyd vomit. There was nothing that could stop me from getting sick. My doctor gave me phenegren to take, but it never stopped me from getting sick. What other meds are you on? (If you don't mind me asking). As time went on, I started experiencing horrible withdrawls from the patch which would occur during the last 12 of the 48 hours. The withdrawls were so horrible that I had to go to the hospital twice to get the pains under control.

The reason why I responded to your post is because I had such a horrible experience with Fentanyl. Don't get me wrong - for months it helped my pain, but the side effects were so bad that I regret ever using Fentanyl. I currently take Dilaudid and Demerol for my pain and I've experienced no side effects other than constapation. The medictaions I take now don't last for more than hours at a time, but at least I'm not going throug the horrible time that I had while taking Fentanyl.

I hope this helps you out. Please respond back - I'm internested to know if the Fentanyl is still working well for you.

Steelers Fan

 
Old 06-25-2006, 11:58 PM   #5
Inactive
 
Join Date: Sep 2005
Posts: 201
wolfmarket HB User
Re: Fentanyl making me sick?

Since the above poster no longer takes this medication the question is invalid and off topic. Some illnesses can take years to diagnose, questioning who or why medication may have been prescribed is inappropriate in this situation. Please read the Posting Rules that are stickied on the top of the page.

- Removed

Last edited by HBMod07; 06-26-2006 at 05:57 AM. Reason: inappropriate question

 
Old 06-26-2006, 06:46 AM   #6
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 104
JeanneO HB User
Re: Fentanyl making me sick?

Hi Steelers Fan,

So far I'm only experiencing a very slight decrease in my pain, really just when I get up in the morning it's not quite as intense. So unless the sick feeling and vomitting stop it's not worth the amount of relief I'm getting.

I'm still on a low dose and was expecting to go up at my next PM visit. I'm also still on the same dose of Hydrocodone 10/325 (80 to 100 mgs daily) that I have been all along. Which was also expected according to my doc.

Today isn't as bad as the other day as far as the nausea goes so I'll just have to wait and see.

It's kind of funny, my daughter is pregnant and I'm having the morning sickness, lol. So I've been doing the same things as she has for trying to keep the sickness at bay.

JeanneO

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New to Board, New to PM and Long Lasting Pain Meds - Fentanyl New To CP Pain Management 64 06-19-2009 10:44 PM
Could this be from the fentanyl? octorus Pain Management 14 08-01-2008 11:28 AM
Fentanyl to Methadone Symptoms PLEASE HELP Ford98 Pain Management 7 07-17-2008 05:04 PM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM
Fentanyl patch - feel sick Moldova Pain Management 10 03-29-2008 07:01 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (159), gmak (156), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!